MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Hernia (2240); Disability (2371); Fibrosis (3167)
Date of Event 05/16/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device #1 used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the allegation it is unknown which mesh was implanted on any of the 3 dates provided, or what the third date represents.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard device #1.An additional emdr were submitted to represent the bard device #2.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010, (b)(6) 2013 and (b)(6) 2015: the patient underwent surgery for implant of bard/davol perfix plug (device #1) or perfix light plug (device #2).As reported, the attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device #1 used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the allegation it is unknown which mesh was implanted on any of the 3 dates provided, or what the third date represents.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510k number.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 years 7 months post implant of perfix light plug, patient was diagnosed with hernia recurrence, fibrosis and inflammation thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This supplemental emdr represents the perfix plug light (device #1).Additional supplemental emdr was submitted to represent the perfix plug light (device #2) and an additional emdr was submitted to represent the perfix plug light (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010, (b)(6) 2013 and (b)(6) 2015: the patient underwent surgery for implant of bard/davol perfix plug (device #1) or perfix light plug (device #2).As reported, the attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with left direct inguinal hernia thereby underwent open repair with the implant of perfix light plug (device #1).Per operative notes, ¿the hernia sac was dissected off.A perfix light plug (device #1) was placed at the level of pubic tubercle and secured by tackers.¿ (b)(6) 2013 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of two perfix light plug (device #2 and device #3).Per operative notes, ¿previously placed perfix light plug (device #1) was identified.There was a small defect at the pubic tubercle then a perfix light plug (device #3) was placed as an onlay mesh using sutures.A perfix light plug (device #2) was placed through the internal inguinal ring and secured by staples.¿ (b)(6) 2014 - patient was diagnosed with recurrent left direct inguinal hernia thereby underwent laparoscopic repair with the removal of two perfix light plug (device #1) and (device #3) and implant of synthetic mesh.Per operative notes, ¿a large left direct inguinal hernia was identified.A perfix light plugs (device #1) and (device #3) were protruding and wadded up in a ball were removed.A synthetic mesh was placed over the defect using tackers.¿ (there was no visualization/mention of perfix light plug (device #2)) (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia thereby underwent repair with the implant of perfix plug (device #4) and synthetic mesh.(note: no operative notes and no visualization/mention of perfix light plug (device #2) were provided.) attorney alleges that the patient had adhesions, mesh migration, nerve damage, pain, hernia recurrence, vas deferens resection and emotional injuries.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7328746
Report Number1213643-2018-00533
Device Sequence Number13860466
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007(17)120428(10)HUTL1613
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2012
Device Catalogue Number0117170
Device Lot NumberHUTL1613
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age56 YR
Patient SexMale